Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 249, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 6, 2007, 1:26 PM CDT for Dickey County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 1:26 PM CDT (18:26 UTC)
- Expired
- Aug 6, 2007, 2:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 70 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 061826 SVRBIS NDC021-061930- /O.NEW.KBIS.SV.W.0249.070806T1826Z-070806T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 126 PM CDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 230 PM CDT * AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 17 MILES WEST OF ELLENDALE...OR ABOUT 64 MILES SOUTH OF JAMESTOWN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELLENDALE AROUND 200 PM CDT... GUELPH AROUND 225 PM CDT... 6 MILES WEST OF LUDDEN AROUND 230 PM CDT... SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4614 9900 4595 9899 4593 9804 4618 9803 $$ TSW
2 follow-up statements
000 WWUS53 KBIS 061902 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 201 PM CDT MON AUG 6 2007 NDC021-061930- /O.CON.KBIS.SV.W.0249.000000T0000Z-070806T1930Z/ DICKEY ND- 201 PM CDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EASTERN DICKEY COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BRIEF HEAVY RAIN...STRONG WINDS...AND PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLENDALE...OR ABOUT 63 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GUELPH AROUND 225 PM CDT... LUDDEN AROUND 230 PM CDT... LAT...LON 4619 9856 4594 9871 4593 9804 4620 9803 $$ TSW
000 WWUS53 KBIS 061927 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 227 PM CDT MON AUG 6 2007 NDC021-061937- /O.EXP.KBIS.SV.W.0249.000000T0000Z-070806T1930Z/ DICKEY ND- 227 PM CDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY COUNTY EXPIRES AT 230 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4619 9856 4594 9871 4593 9804 4620 9803 $$ TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:30 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, Aug 6, 3:30 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT MON AUG 6 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... MODELS FLIPPED FLOPPED ON THE MAX QPF FIELD FROM LAST FEW RUNS AND IT APPEARS THIS IS THE RIGHT CHANGE. LAST FEW MODEL RUNS HAD OUR SOUTHERN COUNTIES TARGETED WITH THE MAX PRECIP...NOW THIS HAS CHANGED TO OUR NORTHWEST AND NORTHERN COUNTIES. REGIONAL RADAR TRENDS DO SHOW THE STRONGEST CELLS OVER NORTHEAST MONTANA MOVING NORTHEAST WITH TIME...THUS BUMPED POPS UP HERE AND LOWERED DAYTIME TEMPS. LATEST IR SAT IMAGERY SHOWS CLOUD TOPS COOLING OVER SW NORTH DAKOTA WITH THE REGIONAL RADAR INDICATING SHOWERS/THUNDERSTORMS HERE. THE NAM AND GFS ARE RATHER WEAK ON QPF OVER THE CENTRAL AND SOUTHERN CWA...HOWEVER THE 4KM NMM WRF PRECIP FORECAST FIELD LOOKS TO HAVE A MUCH BETTER HANDLE ON CURRENT CONDITIONS AND THUS WILL FOLLOW ITS TRENDS. THE WRF SHOWS PRECIP BUILDING INTO CENTRAL/SOUTHERN NORTH DAKOTA FROM THE SW THIS MORNING...AND THIS SEEMS TO BE THE CASE AS THE AREA CONTINUES TO GROW. KEPT HIGH CHC OF POPS GOING HERE DESPITE MAV/MET GUIDANCE SAYING OTHERWISE. SPC ALSO IS RELYING ON THE WRF...MENTIONING SLIGHT RISK OF SEVERE WX TODAY OVER OUR CENTRAL AND SOUTHERN COUNTIES...MOVING RIGHT ALONG THE INVERTED SFC TROUGH FROM THE SOUTH DAKOTA LOW. WILL NEED TO MONITOR THIS CLOSELY THROUGHOUT THE DAY. PRECIP WANES EARLY TONIGHT WITH A DRIER NIGHT AHEAD WHICH WILL LAST INTO MOST OF TUESDAY. ANOTHER MCS EVENT IS ALREADY SHOWING UP IN THE NAM AND GFS FOR TUESDAY NIGHT WITH HIGH QPF VALUES OVER OUR CENTRAL CWA. HESITANT TO JUMP ON THIS BASED UPON WHAT THE CURRENT MODEL TRENDS HAVE BEEN. BELIEVE THAT A MCS WILL FORM...BUT AS TO WHERE THE HEAVIEST PRECIP WILL BE IS STILL IN QUESTION. SPC FOR DAY 2 (TUESDAY NIGHT) IS TALKING ABOUT THE POTENTIAL FOR ISOLATED HAIL AND STRONG TO SEVERE WIND GUSTS WITH ANY OF THE THUNDERSTORMS THAT FORM AFTER DARK TUESDAY NIGHT. IF THIS DOES WORK OUT...EXPECT TUESDAY NIGHT TO BE VERY ACTIVE...STARTING OUT IN WESTERN NORTH DAKOTA WHERE AXIS OF STRONGEST LOW LEVEL JET AND WARM AIR ADVECTION WILL OCCUR (00Z- 06Z)...THEN TRANSLATING EAST BETWEEN (06Z-12Z). A COLD FRONT MOVING SOUTHEAST FROM SASKATCHEWAN WILL FOLLOW THE MCS WEDNESDAY/WEDNESDAY NIGHT KEEPING SOME ISOLATED SHOWERS/THUNDERSTORMS IN THE FORECAST. HIGH TEMPS WILL BE DOWN TODAY FROM SUNDAYS HIGHS WITH PRECIP AND CLOUD COVER...BUT WILL REBOUND ON TUESDAY TO AROUND 90 WITH LESS CLOUD COVER. .LONG TERM...THURSDAY THROUGH SUNDAY... BOTH THE GFS AND ECMWF MODELS AGREE ON BUILDING A RIDGE BACK OVER THE NORTHERN PLAINS FOR FRIDAY AND SATURDAY AS LONG WAVE TROUGH HOLDS ALONG THE WEST COAST AND A WEAK TROUGH IN THE ERN STATES. THIS WILL MEAN WARMER TEMPERATURES BACK IN THE MID TO POSSIBLY UPPER 90S WITH DRY CONDITIONS THROUGH SUNDAY IF IT ALL PANS OUT. && .AVIATION... CONCERNS EARLY THIS MORNING DEAL WITH BATCH OF THUNDERSTORMS IN THE SOUTHWEST PORTION OF THE STATE AND SHOWERS ELSEWHERE IN THE WEST CENTRAL AND NORTHWEST. MODELS SEEM TO INDICATE THIS INITIAL BATCH OF STORMS IF IT HOLDS TOGETHER WILL MOVE INTO THE SOUTH CENTRAL AREAS BY 430 AM CDT. BAND OF 9,000 TO 11,000 FOOT CLOUDS WITH THIS PRECIPITATION IS MOVING ACROSS THE WESTERN AREAS NOW AND WILL SPREAD EASTWARD TOWARDS KMOT AND KBIS IN THE NEXT 2 HOURS. THERE WILL BE MORE SHOWERS AND THUNDERSTORMS AGAIN IN THE AFTERNOON AS SHORTWAVE ENERGY AND A WEAK SURFACE TROUGH MOVE INTO THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/VJ
Hazardous weather outlook, Aug 6, 4:07 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT MON AUG 6 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 407 AM CDT MON AUG 6 2007 /307 AM MDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY TODAY WITH THE POSSIBILITY OF SEVERE WEATHER FOCUSED MAINLY OVER SOUTH CENTRAL NORTH DAKOTA. A SURFACE LOW PRESSURE ALONG THE WYOMING/SOUTH DAKOTA BORDER WILL MOVE ACROSS NORTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. WITH AMPLE MOISTURE AROUND AND THE PRESENCE OF A SURFACE FRONT...ANY SUNSHINE RECEIVED TODAY WILL HELP CONDITIONS BECOME MORE UNSTABLE AND INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS TUESDAY EVENING THROUGH TUESDAY NIGHT...WITH THE POTENTIAL FOR ANY OF THESE STORMS TO BECOME SEVERE. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH EARLY TONIGHT...AND THEN AGAIN TUESDAY EVENING THROUGH TUESDAY NIGHT. KS
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.